Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Charleston, SC

August 12, 2014Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2014, 3:53 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2014, 3:53 PM EDT (19:53 UTC)
Expired
Aug 12, 2014, 5:00 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Dorchester County, SC

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:30 PM EDTTSTM WND DMG5 Ssw Moncks Corner, SCTHUNDERSTORM WINDS BLEW DOWN A LARGE TREE ALONG OAKLEY ROAD NEAR THE KURIOS LANE INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS52 KCHS 121953
SVRCHS
SCC015-035-122100-
/O.NEW.KCHS.SV.W.0087.140812T1953Z-140812T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 353 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  DORCHESTER...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR...

  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DORCHESTER...HARLEYVILLE...RIDGEVILLE...SUMMERVILLE AIRPORT...
  JEDBURG...CROSS...EASTERN LAKE MARION...EADYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3350 8012 3311 7985 3305 8031 3306 8049
      3316 8058 3327 8046 3326 8043 3326 8036
      3328 8035 3327 8031 3328 8028 3331 8025
      3339 8024 3339 8023 3345 8022 3345 8017
      3346 8016 3345 8015 3347 8014 3348 8016
TIME...MOT...LOC 1953Z 253DEG 23KT 3310 8044

$$
4 follow-up statements
350 
WWUS52 KCHS 122012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE AUG 12 2014

SCC015-035-122100-
/O.CON.KCHS.SV.W.0087.000000T0000Z-140812T2100Z/
DORCHESTER SC-BERKELEY SC-
412 PM EDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR PRINGLETOWN...MOVING EAST AT 25
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...HARLEYVILLE...MONCKS CORNER...PINOPOLIS...RIDGEVILLE...
NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...SOUTHERN LAKE
MOULTRIE AND SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3342 8008 3311 7985 3305 8031 3306 8049
      3316 8058 3327 8046 3326 8043 3326 8036
      3328 8035 3327 8031 3328 8028 3331 8025
      3332 8025
TIME...MOT...LOC 2012Z 253DEG 23KT 3314 8031

$$
681 
WWUS52 KCHS 122026
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT TUE AUG 12 2014

SCC015-035-122100-
/O.CON.KCHS.SV.W.0087.000000T0000Z-140812T2100Z/
DORCHESTER SC-BERKELEY SC-
426 PM EDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
DORCHESTER TO OAKLEY...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
DORCHESTER...HARLEYVILLE...MONCKS CORNER...PINOPOLIS...RIDGEVILLE...
NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...SOUTHERN LAKE
MOULTRIE AND SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3342 8008 3311 7985 3305 8031 3307 8046
      3318 8052 3326 8036 3328 8035 3327 8031
      3328 8028 3331 8025 3332 8025
TIME...MOT...LOC 2027Z 258DEG 18KT 3315 8035 3314 8002

$$
202 
WWUS52 KCHS 122035
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT TUE AUG 12 2014

SCC035-122046-
/O.CAN.KCHS.SV.W.0087.000000T0000Z-140812T2100Z/
DORCHESTER SC-
435 PM EDT TUE AUG 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER COUNTY
HAS BEEN CANCELLED...

LAT...LON 3342 8008 3311 7985 3309 8016 3315 8025
      3332 8025
TIME...MOT...LOC 2036Z 262DEG 17KT 3323 8010 3316 8001

$$

SCC015-122100-
/O.CON.KCHS.SV.W.0087.000000T0000Z-140812T2100Z/
BERKELEY SC-
435 PM EDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR PORTIONS OF BERKELEY COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MURRAYSVILLE TO WHITESVILLE...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CROSS...
MONCKS CORNER...PINOPOLIS...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL
STATE PARK AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3342 8008 3311 7985 3309 8016 3315 8025
      3332 8025
TIME...MOT...LOC 2036Z 262DEG 17KT 3323 8010 3316 8001

$$
940 
WWUS52 KCHS 122055
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT TUE AUG 12 2014

SCC015-122105-
/O.EXP.KCHS.SV.W.0087.000000T0000Z-140812T2100Z/
BERKELEY SC-
455 PM EDT TUE AUG 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BERKELEY COUNTY
WILL EXPIRE AT 500 PM EDT...

AT 455 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3342 8008 3311 7985 3309 8016 3315 8025
      3332 8025
TIME...MOT...LOC 2055Z 262DEG 17KT 3324 7999 3317 7990

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:01 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 12, 2:01 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT TUE AUG 12 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE WEST THIS AFTERNOON
AND BEGIN TO MOVE THROUGH THE REGION ON WEDNESDAY. THE FRONT WILL
LINGER ALONG THE SOUTHEAST COAST LATE IN THE WEEK AND DISSIPATE.
THE REMNANTS OF THE FRONT COULD LIFT BACK NORTH THROUGH THE AREA
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THIS AFTERNOON...LATEST RADAR TRENDS SHOW SHOWERS AND THUNDERSTORMS
DEVELOPING INLAND WHERE A SFC TROUGH OF LOW PRESSURE IS BECOMING
ENHANCED WHILE A MID LVL LOW SLOWLY ADVANCES FROM THE MIDWEST TO THE
NORTHEAST UNITED STATES. EXPECT SHOWER AND THUNDERSTORM COVERAGE TO
GRADUALLY EXPAND EASTWARD TOWARD THE COAST FOR THE NEXT COUPLE HOURS
AS A WARM AND MOIST ATMOSPHERE IS PRESENT WELL AHEAD OF A SFC COLD
FRONT APPROACHING FROM THE WEST/NORTHWEST. GIVEN FASTER STORM
MOTIONS THAN PREVIOUS DAYS...THE THREAT OF FLASH FLOODING SHOULD
REMAIN LOW. HOWEVER...WE CAN NOT RULE OUT THE POSSIBILITY OF
LOCALIZED FLOODING GIVEN DEEP MOISTURE OVER THE AREA THIS AFTERNOON.
OVERALL HIGH TEMPS REMAIN ON TRACK...IN THE LOWER 90S FOR MOST
LOCATIONS AWAY FROM THE COAST.

A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO
THE EVENING AS SBCAPES ARE ALREADY IN THE 3000-4000 J/KG RANGE AND
DRY MID LVL AIR IS EXPECTED TO PUSH INTO WESTERN ZONES LATE.
DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THUNDERSTORMS
INTO THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...SHOWER/TSTM ACTIVITY WILL GRADUALLY WIND DOWN AS A COLD
FRONT APPROACHES THE WESTERN ZONES LATE. THE GREATER CONVECTIVE
CHANCES WILL SHIFT INTO THE COASTAL WATERS AFTER MIDNIGHT AS A
POTENT SHORTWAVE APPROACHES FROM THE WEST. LOWS WILL RANGE FROM
THE MID 70S INLAND TO THE UPPER 70S/NEAR 80 AT THE COAST AND
IN DOWNTOWN CHARLESTON.

WEDNESDAY THROUGH FRIDAY...SHORTWAVE ENERGY JUST DOWNSTREAM OF AN
APPROACHING UPPER TROUGH AXIS WILL SHIFT OFF THE EAST COAST
WEDNESDAY...WHILE A COLD FRONT PROGRESSES INTO THE FORECAST AREA
FROM THE NORTHWEST. THE FRONT WILL LIKELY STALL JUST TO THE SOUTH
AND EAST BY THURSDAY...AS THE BROAD UPPER TROUGH EXPANDS ACROSS
THE ENTIRE EASTERN UNITED STATES FOR THE LATE WEEK PERIOD. WEAK
SURFACE HIGH PRESSURE WILL MOVE INTO THE MID ATLANTIC STATES IN
THE WAKE OF THE DESCENDING FRONT...BRINGING NOTABLY DRIER AIR INTO
THE REGION.

DEEP MOISTURE WILL LINGER NEAR THE DESCENDING FRONT ACROSS
THE FAR SOUTHEAST CORNER OF THE FORECAST AREA...YET PRECIPITABLE
WATER VALUES WILL GENERALLY FALL TO 1.5 INCHES OR LESS FOR THE
MAJORITY OF THE REGION THROUGH FRIDAY. FORECAST MODEL SOUNDINGS
ARE ALSO INDICATING A PROMINENT MID LEVEL CAPPING
INVERSION...FURTHER EVIDENCE THAT CONVECTIVE DEVELOPMENT WILL BE
SUPPRESSED WITHIN THIS PATTERN TRANSITION. NUMERICAL MODEL
SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT KEEPING THE BEST CHANCE FOR
MAINLY AFTERNOON THUNDERSTORMS SOUTH OF INTERSTATE 16 IN SOUTHEAST
GEORGIA...AND HAVE THUS CONTINUED TO INDICATE A DECENT NORTH/SOUTH
GRADIENT IN RAIN CHANCES EACH AFTERNOON. EXPECT AN OVERALL
DECREASE IN COVERAGE EACH DAY...WITH SHOWER/THUNDERSTORM
POTENTIAL QUITE LOW BY THURSDAY AND FRIDAY WHEN POPS WILL BE LESS
THAN 15 PERCENT FOR THE MAJORITY OF THE SOUTH CAROLINA COUNTIES
AND INLAND GEORGIA ZONES. ANY CONVECTION OVER LAND AREAS WILL BE
MAINLY DIURNAL...WITH BEST PRECIPITATION POTENTIAL SHIFTING TO THE
COAST AND OFFSHORE DURING THE EVENING TIME FRAMES.

HIGH TEMPERATURES WILL BE WITHIN A DEGREE OR TWO OF SEASONAL
NORMALS...PEAKING IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER
COASTLINE. LIGHT WINDS AND MOSTLY CLEAR SKIES EACH NIGHT WILL
SUPPORT NOTABLY COOLER LOW TEMPERATURES INLAND...RANGING FROM AS
LOW AS 69 DEGREES FAR INLAND TO THE MID 70S ALONG THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AN UPPER TROUGH PATTERN WILL PERSIST ACROSS THE ENTIRE EASTERN
UNITED STATES FOR MUCH OF THE EXTENDED PERIOD. THE REMNANTS OF THE
LATE WEEK COLD FRONT COULD MEANDER BACK THROUGH THE FORECAST AREA
ON SATURDAY...BEFORE AN INLAND SURFACE TROUGH TAKES SHAPE AND
SUPPORTS A MORE SOLID SOUTH/SOUTHWEST FLOW INTO EARLY NEXT WEEK.
MOISTURE PROFILES WILL BEGIN TO RECOVER SATURDAY AND STEADILY
INCREASE EACH DAY...ESPECIALLY AS STRONGER SHORTWAVE ENERGY SHIFTS
EAST MONDAY AND TUESDAY. CONVECTIVE COVERAGE SHOULD RETURN TO MORE
SEASONAL NORMALS...AND HAVE ADVERTISED RAIN CHANCES PEAKING IN THE
SOLID 30 PERCENT CHANCE RANGE DURING THE AFTERNOON PERIODS. HIGH
TEMPERATURES WILL VARY LITTLE THROUGH THE EXTENDED
FORECAST...GENERALLY REACHING THE LOWER 90S AWAY FROM THE LOCALLY
COOLER COASTLINE EACH DAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FLIGHT RESTRICTIONS ARE POSSIBLE AT BOTH CHS AND SAV TERMINALS EARLY
THIS AFTERNOON AS SHOWERS AND THUNDERSTORMS DEVELOP AND PASS OVER
THE AREA. THE GREATEST TIME OF THUNDERSTORMS SHOULD BE BETWEEN
18-22Z. THERE IS ALSO A LOW CHANCE OF FLIGHT RESTRICTIONS LATE
TONIGHT AS A COLD FRONT SLOWLY SHIFTS OVER THE REGION...BUT
CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. VFR
CONDITIONS SHOULD THEN PREVAIL BY 14Z WEDNESDAY AT BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...MORE TYPICAL DIURNAL SCATTERED
SHOWERS AND STORMS ARE EXPECTED EACH AFTERNOON WITH LOWERING
CHANCES FOR FLIGHT RESTRICTIONS THROUGH LATE IN THE WEEK.

&&

.MARINE...
THIS AFTERNOON AND TONIGHT...CONDITIONS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY LEVELS. IN GENERAL...SOUTHWEST WINDS
WILL VEER TO THE SOUTH AND INCREASE THIS AFTERNOON TO 10-15 KTS.
SEAS WILL RANGE BETWEEN 1-3 FT. WINDS WILL THEN INCREASE TO A
SOLID 15 KT...EXCEPT 15-20 KT OVER THE GEORGIA OFFSHORE
WATERS...AS A COLD FRONT APPROACHES THE WATERS FROM THE WEST
TONIGHT. SEAS SHOULD ALSO BUILD TO 2-4 FT...WITH A FEW 5 FT SEAS
POSSIBLE BEYOND 40 NM FROM THE COAST.

WEDNESDAY THROUGH SATURDAY...A COLD FRONT APPROACHING FROM THE
WEST ON WEDNESDAY WILL SUPPORT A SLIGHT TIGHTENING OF THE PRESSURE
GRADIENT...WITH A BRIEF INCREASE IN WIND SPEEDS UP TO 15 TO 20 KT
FOR PORTIONS OF THE WATERS. ONCE THE FRONT DESCENDS TO THE
SOUTHERN WATERS AND WEAKENS BY LATE WEEK...WINDS WILL BECOME
RATHER LIGHT THROUGH THE REMAINDER OF THE PERIOD.

&&

.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF SHALLOW COASTAL FLOODING IS EXPECTED WITH THE
EVENING HIGH TIDE CYCLE...ESPECIALLY FOR SOUTH COASTAL SOUTH
CAROLINA. ANOTHER COASTAL FLOOD ADVISORY WILL LIKELY BE NEEDED
WITH THE AFTERNOON FORECAST PACKAGE.

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...DPB
MARINE...DPB
TIDES/COASTAL FLOODING...DPB
EQUIPMENT...
Hazardous weather outlook, Aug 12, 2:53 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
253 AM EDT TUE AUG 12 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-130700-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
253 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>052-130700-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
253 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT
THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS
OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE WITH HIGH
TIDE THIS EVENING. A COASTAL FLOOD ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-130700-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
253 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 2:35 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT TUE AUG 12 2014

GAZ118-SCZ047>049-051-121930-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-INLAND CHATHAM-INLAND
JASPER-
235 PM EDT TUE AUG 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON...
CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CHELSEA TO
BELLINGER HILL AREA...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRITCHARDVILLE...CHELSEA...ROSE HILL...CALAWASSIE ISLAND...EDWARDS
BURTON RODGERS BRIDGE...LAUREL BAY...CHESTERFIELD...CHESTERFIELD...
SHELL POINT...BURTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3210 8100 3210 8108 3205 8111 3205 8118
      3255 8090 3255 8061 3248 8042 3251 8051
      3243 8045 3230 8051 3226 8065 3223 8062
      3214 8075 3211 8083 3212 8083 3205 8091
      3204 8089
TIME...MOT...LOC 1835Z 275DEG 17KT 3239 8085 3213 8104
Special weather statement, Aug 12, 3:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE AUG 12 2014

SCZ043-044-122015-
DORCHESTER-INLAND COLLETON-
326 PM EDT TUE AUG 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 415 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SMYLY...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMYLY...RUFFIN...STOKES...RHODES CROSSROADS...COLLETON MEDICAL
CENTER...WALTERBORO...SPRINGTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3317 8047 3304 8036 3287 8038 3285 8086
      3309 8081
TIME...MOT...LOC 1926Z 263DEG 10KT 3302 8074

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:10 PM EDTAreal Flood AdvisoryCHSBeaufort95 min
Aug 12, 2:25 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton, Jasper2 hr
Aug 12, 2:35 PM EDTSpecial Weather StatementCHSBeaufort55 min
Aug 12, 2:52 PM EDTSpecial Marine WarningCHS113 min
Aug 12, 3:26 PM EDTSpecial Weather StatementCHSDorchester49 min
Aug 12, 4:09 PM EDTCoastal Flood AdvisoryCHS7 hr
Aug 12, 4:09 PM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester3 hr
Aug 12, 5:21 PM EDTFlash Flood WarningCHSBerkeley114 min
Aug 12, 6:25 PM EDTSpecial Weather StatementCHSAllendale, Hampton65 min
Aug 12, 7:27 PM EDTSpecial Weather StatementCHSColleton, Dorchester48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.